Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 191, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 3, 2004, 9:50 PM CDT for Hemphill County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2004, 9:50 PM CDT (02:50 UTC)
- Expired
- Aug 3, 2004, 10:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hemphill County, TX
The radar
The Amarillo radar (KAMA), 146 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 040250 SVRAMA TXC211-040345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 949 PM CDT TUE AUG 3 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1045 PM CDT * AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANADIAN...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE MARVIN AND GLAZIER. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3604 10052 3570 10053 3571 10002 3605 10001 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:32 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 3, 3:32 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 332 PM CDT TUE AUG 3 2004 .DISCUSSION... LOOKS LIKE THE MAIN THEME OF THIS PCKG IS A RETROGRESSION OF THE UPPER AIR PATTERN DURING THE NEXT SEVEN DAYS. UPPER LEVEL RIDGE CURRENTLY OVER SRN PLAINS WILL RETROGRADE TO A POSITION OVER THE INTERMOUNTAIN WEST AND GREAT BASIN REGION BY NEXT TUESDAY...WHILE ANOTHER ERN US TROF ORGANIZES AS WELL. THIS UA PATTERN CHANGE IS AN ALL TOO FAMILIAR ONE WE HAVE SEEN THIS SUMMER...THE DREADED NW FLOW PATTERN WHICH OFTEN HAS SOME SURPRISES ASSOCIATED WITH IT. FOR TONIGHT...HAVE SPREAD SLGT CHC POPS A BIT FURTHER E AND S BASED ON CURRENT SATELLITE TRENDS. LOOKS LIKE COLD FRONT ON SCHEDULE FOR WED WITH COOLER TEMPS LATER WED AND THU. SLGT CHC TO CHC POPS NEARLY ALL PERIODS EXCEPT DAY 7 DUE TO NW FLOW PATTERN. LATEST MEDIUM RANGE MODELS ADVERTISING ANOTHER COLD FRONT AROUND MONDAY... AND HAVE ADJUSTED WIND GRIDS AND TEMPS TO REFLECT THIS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 67 93 64 86 / 10 30 30 20 BEAVER 71 90 65 86 / 20 20 20 20 BOISE CITY 66 91 61 85 / 20 20 20 20 BORGER 68 94 65 87 / 10 30 30 20 BOYS RANCH 67 92 64 87 / 20 30 30 20 CANYON 66 93 64 86 / 10 30 30 20 CLARENDON 70 95 67 88 / 10 30 30 20 DALHART 63 91 63 86 / 20 20 20 20 GUYMON 69 90 64 87 / 20 20 20 20 HEREFORD 65 93 63 86 / 20 30 30 20 LIPSCOMB 71 93 66 86 / 20 20 20 20 PAMPA 69 93 65 88 / 10 30 30 20 SHAMROCK 71 95 68 88 / 10 30 30 20 WELLINGTON 72 97 68 89 / 10 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && ANDRADE
Hazardous weather outlook, Aug 3, 1:00 PM CDT, 8 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE AUG 3 2004 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND NORTHWEST TEXAS PANHANDLE TONIGHT AS A COLD FRONT APPROACHES THE AREA...AND THESE SHOULD REMAIN BELOW SEVERE LIMITS .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JORDAN
In the hours before
Special weather statement, Aug 3, 8:05 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 805 PM CDT TUE AUG 3 2004 OKZ003-TXZ004-005-008>010-040300- BEAVER-HEMPHILL-HUTCHINSON-LIPSCOMB-OCHILTREE-ROBERTS- 805 PM CDT TUE AUG 3 2004 ...STRONG THUNDERSTORMS OVER HUTCHINSON...ROBERTS...HEMPHILL... LIPSCOMB...AND OCHILTREE COUNTIES... THROUGH 10 PM...STRONG THUNDERSTORMS JUST EAST OF PRINGLE TO WOLF CREEK PARK TO FOLLETT AND THEN TO SLAPOUT WILL MOVE EAST AND NORTHEAST AT 25 MPH. GUSTY WINDS TO NEAR 45 MPH...HAIL UP TO ONE HALF OF AN INCH IN SIZE...FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...AND RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL LIKELY ACCOMPANY THESE STORMS. SCHNEIDER
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.